Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 18, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Apr 25, 2010, 5:49 AM EDT for Burke County, Georgia. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2010, 5:49 AM EDT (09:49 UTC)
- Expired
- Apr 25, 2010, 6:30 AM EDT
- In force
- 41 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
County Burke County, GA
The radar
The Charleston,SC radar (KCLX), 97 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 6:05 AM EDT | TSTM WND DMG | 10 Ssw Waynesboro, GA | TREES DOWN ALONG HERNDON ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 1:17 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 9.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
190
WUUS52 KCAE 250949
SVRCAE
GAC033-251030-
/O.NEW.KCAE.SV.W.0018.100425T0949Z-100425T1030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
549 AM EDT SUN APR 25 2010
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BURKE COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 630 AM EDT
* AT 545 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR MIDVILLE...OR 20
MILES WEST OF MILLEN...AND MOVING NORTHEAST AT 55 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE WAYNESBORO AND SARDIS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE...TOLL FREE 1 877 6 3
3...6 7 7 2.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EDT SUNDAY MORNING FOR
EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA.
&&
LAT...LON 3282 8231 3289 8231 3291 8228 3306 8228
3323 8183 3321 8180 3321 8176 3317 8176
3313 8171 3299 8162 3291 8175 3295 8185
3291 8209 3288 8213 3283 8214 3280 8219
TIME...MOT...LOC 0949Z 243DEG 50KT 3291 8222
$$
MCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 2:53 AM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Apr 25, 2:53 AM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
253 AM EDT SUN APR 25 2010
.SYNOPSIS...
SOUTHERLY FLOW AHEAD OF AN APPROACHING STORM SYSTEM WILL INCREASE
MOISTURE ACROSS THE AREA THIS MORNING. EXPECT SCATTERED SHOWERS
AND THUNDERSTORMS TODAY UNTIL A COLD FRONT PUSHES THROUGH THE
REGION THIS EVENING. ISOLATED SHOWERS WILL BE POSSIBLE ON MONDAY
AND TUESDAY AS UPPER DISTURBANCES PASS BY TO THE NORTH.
&&
.NEAR TERM /THROUGH TODAY/...
POTENTIAL FOR SEVERE THUNDERSTORMS MAY INCREASE DURING THE
MORNING. DEEP LOW PRESSURE SYSTEM OVER ILLINOIS MOVING NORTHEAST.
COLD FRONT MOVING SLOWLY ACROSS EASTERN MISSISSIPPI AT 06Z.
THUNDERSTORMS DEVELOPING AHEAD OF WARM FRONT ACROSS NORTHERN
ALABAMA/CENTRAL GEORGIA. AIR MASS BECOMING MARGINALLY UNSTABLE
ACROSS CSRA WITH SURFACE LI AROUND -1 NEAR AGS. EXPECT A WEAK
INSTABILITY/HIGH SHEAR ENVIRONMENT THIS MORNING. THUNDERSTORMS
OVER CENTRAL AND EAST GEORGIA MOVING NORTHEAST WILL AFFECT THE
REGION THIS MORNING. MORE THUNDERSTORMS ACROSS NORTHWEST GEORGIA
MAY MOVE INTO THE AREA BY EARLY THIS AFTERNOON. MODELS SUGGEST
STRONGER INSTABILITY BY THIS AFTERNOON...HOWEVER DEEPER MOISTURE
SHIFTING EAST OF THE AREA ALONG WITH THE DEEP LAYER SHEAR. LOW
LEVEL MOISTURE SHOULD BE SUFFICIENT TO SUPPORT ISOLATED TO
SCATTERED THUNDERSTORMS THIS AFTERNOON. WILL CONTINUE
LIKELY/CATEGORICAL POPS EARLY THIS MORNING AND CHANCE POPS THIS
AFTERNOON.
TEMPERATURES WILL BE ABLE TO REACH INTO THE LOWER 80S GIVEN THE
DRY SLOT AND DEEP MIXING THAT IS EXPECTED TO OCCUR. WITH THE DEEP
MIXING STRONG WINDS ARE EXPECTED WITH GUSTS TO AROUND AROUND 30 MPH
POSSIBLE THROUGH EVENING. A LAKE WIND ADVISORY FROM 6 AM TODAY THROUGH
MIDNIGHT.
&&
.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
IN THE WAKE OF A COLD FRONT PUSHING ACROSS THE FORECAST AREA LATE
THIS AFTERNOON/EVENING...THE FORECAST AREA WILL REMAIN UNDER
GENERAL TROUGHING AND HEIGHT FALLS TONIGHT AND MONDAY AS THE MAIN
UPPER LOW OVER THE OHIO VALLEY BEGINS TO OPEN UP AND SHIFT
EASTWARD AND OFF THE MID ATLANTIC COAST. THE DEEP MOISTURE WILL BE
LACKING AS A MID LEVEL DRY SLOT WILL BE SITUATED OVER THE REGION
AND THIS WILL MINIMIZE THE OPPORTUNITY FOR CONVECTION. WILL KEEP
SLIGHT CHANCE POPS ON MONDAY WITH DAYTIME HEATING DESTABILIZING
ATMOSPHERE. GUSTY WINDS EXPECTED AGAIN MONDAY SO LAKE WIND
ADVISORY WILL LIKELY BE NEEDED.
UPPER HEIGHTS BRIEFLY BECOME ZONAL MONDAY NIGHT BEFORE FALLING AGAIN
ON TUESDAY AS YET ANOTHER SHORTWAVE DIVES ACROSS THE OHIO VALLEY
INTO THE MID ATLANTIC/CAROLINAS BY TUESDAY NIGHT. IT APPEARS THAT THE BEST
LIFT AND DEEPER MOISTURE WILL AGAIN REMAIN TO THE NORTH OF THE
FORECAST AREA...MINIMIZING THE CHANCES FOR PRECIPITATION...BUT WILL
LEAVE THE CURRENT SLIGHT CHANCE POPS ON TUESDAY AS DAYTIME HEATING
AND SIGNIFICANT COOLING AT 500MB COULD RESULT IN STEEPENING LAPSE
RATES AND SOME ISOLATED CONVECTION.
TEMPERATURES WILL BE NEAR NORMAL ON MONDAY...IN THE UPPER 70S...BUT
FALL BELOW NORMAL IN THE LOWER TO MID 70S ON TUESDAY.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
THE EXTENDED FORECAST PERIODS FEATURE A TRANSITION FROM AN EAST
COAST TROUGH AND COOLER AND DRIER WEATHER TO AN EAST COAST RIDGE
WITH CONTINUED DRY WEATHER AND WARMING TEMPERATURES.
CONTINUED NORTHWEST UPPER FLOW IN THE WAKE OF A DEPARTING EAST COAST
TROUGH COMBINING WITH NORTHWESTERLY SURFACE WINDS AS SURFACE HIGH
PRESSURE BUILDS IN FROM THE WEST...WILL RESULT IN A COOL AND DRY DAY
ON WEDNESDAY WITH TEMPERATURES BELOW NORMAL IN THE LOWER 70S.
UPPER HEIGHTS BUILD ON THURSDAY ALL THE WAY INTO SATURDAY AS AN
UPSTREAM RIDGE TRANSLATES EASTWARD AND AMPLIFIES AS A LARGE TROUGH
DEVELOPS OVER THE WEST COAST AND INTERMOUNTAIN WEST. THIS WILL
ALLOW FOR MOSTLY CLEAR SKIES AND TEMPERATURES TO WARM BACK TO NEAR
NORMAL ON THURSDAY AND CLIMB ABOVE NORMAL IN THE 80S ON FRIDAY AND
SATURDAY. AS THE SURFACE HIGH RETREATS OFF THE COAST BY
SATURDAY...SOUTHERLY FLOW OFF THE GULF SHOULD INCREASE LOW LEVEL
MOISTURE OVER THE AREA AND COULD LEAD TO ISOLATED CONVECTION BY
SATURDAY...BUT WILL LEAVE OUT AT THIS TIME DUE TO UNCERTAINTY.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
AN AREA OF LOW PRESSURE MOVING THROUGH THE LOWER MISSISSIPPI VALLEY
WILL CONTINUE TO DEEPEN AND MOVE EASTWARD OVER THE NEXT 24 HOURS. A
STRONG LOW LEVEL JET IS SETTING UP OVERNIGHT...WHICH WILL CONTINUE
TO PULL LOW LEVEL MOISTURE IN TO THE REGION. LLWS WILL BE POSSIBLE
NEAR 2KFT AS WINDS OF 45 KNOTS MOVE OVERHEAD THROUGH 12Z.
OCCASIONAL SHOWERS WILL CONTINUE OVERNIGHT AHEAD OF THIS
SYSTEM...WITH THE POSSIBILITY OF THUNDERSTORMS DEVELOPING INTO
SUNDAY MORNING. CEILINGS WILL BEGIN LOWERING INTO THE MVFR RANGE
OVERNIGHT.. THE COLD FRONT EXPECTED TO MOVE THROUGH NEAR 18Z WITH
MVFR CONDITIONS BECOMING VFR AFTER 19Z.
AVIATION OUTLOOK...VFR THROUGH THURSDAY. STRONG AND GUSTY SOUTHWEST
TO WEST WINDS POSSIBLE SUNDAY THROUGH TUESDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY FROM 6 AM THIS MORNING TO MIDNIGHT EDT
TONIGHT FOR SCZ015-016-018-020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY FROM 6 AM THIS MORNING TO MIDNIGHT EDT
TONIGHT FOR GAZ040-063>065-077.
&&Hazardous weather outlook, Apr 25, 1:24 AM EDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE COLUMBIA SC 124 AM EDT SUN APR 25 2010 SCZ015-016-020>022-025>031-035>038-041-260530- LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA- LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN- CLARENDON-BAMBERG- 124 AM EDT SUN APR 25 2010 ...LAKE WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS MORNING AND AFTERNOON. DAMAGING WINDS ARE THE MAIN THREAT. ISOLATED TORNADOES POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED LATER THIS MORNING. GAZ040-063>065-077-SCZ018-260530- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK- 124 AM EDT SUN APR 25 2010 ...TORNADO WATCH 102 IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...LAKE WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. LAKE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS MORNING.
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.